Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Openness and monotoneity of induced mappings


Author: Wlodzimierz J. Charatonik
Journal: Proc. Amer. Math. Soc. 127 (1999), 3729-3731
MSC (1991): Primary 54B20, 54F15, 54E40
DOI: https://doi.org/10.1090/S0002-9939-99-05135-7
Published electronically: August 3, 1999
MathSciNet review: 1641665
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that for locally connected continuum $X$ if the induced mapping $C(f): C(X) \to C(Y)$ is open, then $f$ is monotone. As a corollary it follows that if the continuum $X$ is hereditarily locally connected and $C(f)$ is open, then $f$ is a homeomorphism. An example is given to show that local connectedness is essential in the result.


References [Enhancements On Off] (What's this?)

  • 1. J. J. Charatonik and W. J. Charatonik, Lightness of induced mappings, Tsukuba J. Math. 22 (1998), 179-192. CMP 98:16
  • 2. H. Hosokawa, Induced mappings between hyperspaces II, Bull. Tokyo Gakugei Univ. (4) 44 (1992), 1-7. MR 94a:54036
  • 3. H. Hosokawa, Induced mappings on hyperspaces, Tsukuba J. Math. 21 (1997), 239-250. MR 98f:54011
  • 4. K. Kuratowski, Topology, vol. 2, Academic Press and PWN, New York, London and Warszawa, 1968. MR 41:4467
  • 5. S. B. Nadler, Jr., Hyperspaces of sets, M. Dekker, 1978. MR 58:18330
  • 6. G. T. Whyburn, Analytic topology, Amer. Math. Soc. Colloq. Publ. 28, Providence, 1942, reprinted with corrections 1971. MR 32:425

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54B20, 54F15, 54E40

Retrieve articles in all journals with MSC (1991): 54B20, 54F15, 54E40


Additional Information

Wlodzimierz J. Charatonik
Affiliation: Mathematical Institute, University of Wrocław, pl. Grunwaldzki 2/4, 50-384 Wrocław, Poland; Departamento de Matemáticas, Facultad de Ciencias, Universidad Nacional Autónoma de México, Circuito Exterior, Ciudad Universitaria, 04510 México, D. F., México
Email: wjcharat@hera.math.uni.wroc.pl, wjcharat@lya.fciencias.unam.mx

DOI: https://doi.org/10.1090/S0002-9939-99-05135-7
Keywords: Continuum, hyperspace, induced mapping, open, monotone
Received by editor(s): June 16, 1997
Received by editor(s) in revised form: January 4, 1998
Published electronically: August 3, 1999
Communicated by: Alan Dow
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society